Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 13, 2004, 6:58 AM CDT for Marathon County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 6:58 AM CDT (11:58 UTC)
- Expired
- Jun 13, 2004, 7:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 149 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 12.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
757 WUUS53 KGRB 131158 SVRGRB WIC073-131245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 658 AM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN WISCONSIN * UNTIL 745 AM CDT * AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR FENWOOD. THAT PLACES IT 21 MILES SOUTHWEST OF WAUSAU. IT WAS MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARATHON CITY AROUND 710 AM... BROKAW AROUND 720 AM... IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4480 9018 4468 8999 4497 8949 4512 8973 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:30 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 13, 5:30 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 530 AM CDT SUN JUN 13 2004 .SHORT TERM...FLOOD POSSIBILITIES IN THE SOUTH AND DENSE FOG NEAR THE LAKE EARLY TODAY ARE THE MAIN FORECAST CHALLENGES. SURFACE FEATURES HARD TO FIND ON WEATHER MAPS DUE TO OUTFLOW BOUNDARIES. UPPER FEATURES A LITTLE BETTER BUT STILL A BIT VAGUE. LOOKING AT SATELLITE PICTURES AND RADAR MAKES ME BELIEVE THAT 06Z ETA HAS A GOOD HANDLE ON THE SITUATION TODAY. THUNDERSTORMS WILL MOVE INTO WESTERN PORTION OF FORECAST AREA THIS MORNING AND THE REMAINDER OF THE REGION DURING THE MIDDAY HOURS. PRECIPITATION SHOULD EXIT BY EVENING AS SURFACE TROUGH SWINGS THROUGH AND MID LEVEL DRYING TAKES PLACE. JUST A SLIGHT CHANCE OF A LEFTOVER SHOWER THIS EVENING. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. FORECAST FOCUS ON PRECIPITATION CHANCES THROUGH THE WEEK. EVEN THOUGH THE ETA AND GFS AGREE TO KEEP MONDAY NIGHT AND TUESDAY DRY THEY HAVE FLIP FLOPPED ON PRECIPITATION CHANCES DURING THESE PERIODS. IN LIGHT OF THIS WILL LEAVE PRECIPITATION IN THE FORECAST GIVEN THE UNCERTAINTY OF THE MODELS. LATE TUESDAY NIGHT THE ETA HINTS AT ANOTHER ROUND OF SIGNIFICANT RAIN WITH ONE HALF OF AN INCH OR MORE ACROSS A GOOD PORTION OF THE CWA WHILE THE GFS KEEPS THE BULK OF THE PRECIPITATION SOUTH OF THE CWA. AGAIN THE UNCERTAINTY OF THE MODELS WARRANTS CHANCY POPS AT THIS TIME. LATER WEDNESDAY HIGH PRESSURE BUILDS IN THE AREA KEEPING WEDNESDAY AFTERNOON AND NIGHT DRY. THIS RIDGE AND DRYING TREND WILL LAST THROUGH THE REST OF THE WEEK AS THE GFS HAS DRIED THINGS OUT A BIT THURSDAY NIGHT AND FRIDAY. THE SMALL AMOUNT OF QUICKLY MOVING PRECIPITATION IS NOT ENOUGH TO LEAVE IN THE FORECAST. TEMPERATURES DURING THE EXTENDED WILL BE AT OR BELOW NORMAL. && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN ON SUNDAY WIZ035>040-045-048>050- && RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 13, 6:00 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SUN JUN 13 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY. UPPER LEVEL LOW PRESSURE WILL COMBINE WITH WARM...MOIST AIR NEAR THE GROUND TO PRODUCE SHOWERS AND THUNDERSTORMS TODAY. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND HAIL. IN ADDITION...THESE STORMS WILL PRODUCE HEAVY RAINS THAT MAY CAUSE FLOODING. A FLOOD WATCH REMAINS IN EFFECT ROUGHLY SOUTH OF HIGHWAY 29 THROUGH 3 PM TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. ORGANIZED SEVERE THUNDERSTORMS SEEM TO BE UNLIKELY AT THIS POINT...BUT THERE IS A POSSIBILITY OF HEAVY RAINS AND THE POTENTIAL FOR MORE FLOODING. DRY WEATHER SHOULD FOLLOW FOR THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. KIECKBUSCH/KALLAS WWW.CRH.NOAA.GOV/GRB RDM WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:40 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 65 min |
| Jun 13, 7:46 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 14 min |
| Jun 13, 10:01 AM CDT | Severe Thunderstorm Warning | GRB | Forest | 44 min |
| Jun 13, 1:15 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 45 min |
| Jun 13, 1:20 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jun 13, 1:20 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jun 13, 6:50 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.